Alert archive / Maine / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 15, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 6, 2009, 6:51 PM EDT for Aroostook County, Maine. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2009, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 6, 2009, 7:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:21 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 2:21 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 221 PM EDT SAT JUN 6 2009 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION THIS EVENING. THE FRONT WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS PRIMARILY ACROSS NORTHERN AND CENTRAL AREAS. HIGH PRESSURE WILL BUILD TOWARD THE REGION SUNDAY AND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... THE MAIN FORECAST CONCERN THIS EVENING WILL BE THE CONVECTIVE POTENTIAL IN ASSOCIATION WITH AN APPROACHING COLD FRONT IN THE QUEBEC PROVINCE. THE FRONT WILL CROSS THE FA THIS EVENING. BEST DYNAMICS WILL BE IN THE FAR NORTH OF FA EARLY THIS EVENING...AS UPPER LOW MOVES NORTH OF AREA. STRONG MID LEVEL JET IN ASSOCIATION WITH AN APPROACHING UPR LEVEL TROF WILL RESULT IN IMPRESSIVE 0-6 KM SHEAR PROFILE OF 45-50 KTS ACROSS THE REGION. SHEAR INCREASES RAPIDLY BETWEEN 21Z AND 00Z AT BOTH 0-1KM AND 0-6KM WITH 0-1KM SHEAR INCR TO 15-20KT AFT 21Z. EXIT REGION TO 300MB JET ARRIVES OVER MAINE DURING SAME TIME PERIOD...ALONG WITH SFC TROF AND 500MB TROF AXIS. 06/15Z RUC SHOWS SRH INCR TO OVER 100 AHEAD OF NEAR FRONT. FORECAST SKEW-TS SHOW LCL NEAR 6000FT, FRZ LVL NEAR 8000FT, AND -20C NEAR 17000FT. MID- LVLS SHOW QUITE A BIT OF DRY AIR. SOME SOUNDINGS SHOW INVERTED V IN SUB CLOUD LAYER JUST AHEAD OF FRONT. FAST STORM MOTION ALSO ENHANCES WIND THREAT. HOWEVER, THETA-E NOT IMPRESSIVE BETWEEN SFC AND LVLS UP TO 600MB. LAPSE RATES STEEPEN CONSIDERABLY IN ASSOCIATION WITH MID LEVEL COOLING AND APPROACHING UPR TROF. BEST INSTABILITY EXPECTED TO BE ACROSS NRN AREAS WHERE MU CAPES EXPECTED TO RANGE FROM 500-1300J/KG EARLY THIS EVENING. DEW POINTS ARE CURRENTLY LOW BUT 06/12Z NAM12 AND LATEST RUC SHOWS DEW POINTS INCREASING IN NARROW RIBBON AHEAD OF FRONT TO UPPER 50S. BASED ON STRONGLY SHEARED ENVIRONMENT AND COOLING ALOFT WILL CONTINUE ENHANCED WORDING FOR TSTMS ACROSS NRN/CTRL AREAS FOR ERLY EVE SINCE ANY STORMS THAT DO DEVELOP COULD BECOME SEVERE. EXPECT MORE STABLE CONDITIONS TO CONTINUE ACROSS DOWNEAST MAINE. FRONT WILL NOT REACH SOUTHERN HALF OF FA UNTIL LATER TONIGHT...AFTER CONVECTION HAS DISSIPATED. CLRG SKIES EXPECTED OVNGT. DRY, COOL AND STABLE AIR WILL OVERTAKE ALL OF FA TONIGHT. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... HIGH PRESSURE CENTERED OVER CENTRAL CANADA WILL BUILD ACROSS THE REGION SUNDAY UNDER A BREEZY NORTHWEST WIND. COMBINATION OF LOW LEVEL MOISTURE, CYCLONIC FLOW, UPPER TROUGH AND UNSTABLE LAPSE RATES BETWEEN H8 AND H7 WILL ALLOW FOR CUMULUS TO DEVELOP BY NOONTIME MAINLY ACROSS NORTHERN AND CENTRAL SECTIONS. AND WOULD NOT BE SURPRISE TO SEE SCATTERED SPRINKLES/ISOLATED SHOWERS ACROSS THE NORTH DURING SUNDAY AFTERNOON. MID CLOUDS ALSO EXPECTED ACROSS WESTERN PENOBSCOT AND HANCOCK COUNTY SUNDAY AS SPEED MAX MOVES ACROSS DOWNEAST. WITH LOSS OF HEATING, CLOUDS WILL DISSIPATE DURING SUNDAY EVENING PROVIDING A MOSTLY CLEAR NIGHT. BREEZY CONDITIONS TO CONTINUE ON MONDAY AS HIGH PRESSURE MOVES ACROSS HUDSON BAY. RH PROGS INDICATE DRIER PROFILE FOR MONDAY SO MOSTLY SUNNY TO SUNNY CONDITIONS TO PREVAIL ACROSS THE REGION. USED A BLEND OF THE MET AND MAV GUIDANCE FOR TEMPERATURES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... PRIMARILY USED THE GMOS FOR THE EXTENDED. HIGH PRESSURE MOVES EAST OF THE REGION TUESDAY NIGHT AS LOW PRESSURE APPROACHES FROM THE WEST. LOW PRESSURE SYSTEM TO CROSS THE STATE WEDNESDAY INTO EARLY THURSDAY WITH SHOWERS. ANOTHER LOW PRESSURE LATE IN THE WEEK WILL AFFECT THE REGION LATE IN THE WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WILL CONTINUE THIS EVENING AND TONIGHT OUTSIDE OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT MOVING FROM NW TO SE OVERNIGHT. MAINLY VFR CONDITIONS SUNDAY THROUGH THURSDAY EXCEPT MVFR IN ANY SHOWERS WEDNESDAY INTO THURSDAY. && .MARINE... NEAR TERM: WAVE HTS WILL INCREASE A FOOT OR TWO THIS EVENING AHEAD OF A COLD FRONT BUT DECREASE AGAIN LATER TONIGHT AND REMAIN UNDER SCA CRITERIA. STABLE CONDITIONS WILL CONTINUE WITH NO STRONG WINDS EXPECTED. SHORT TERM: CONDITIONS BELOW SCA DURING THIS PERIOD. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MWALKER SHORT TERM...FOSTER LONG TERM...FOSTER AVIATION...MWALKER MARINE...MWALKER/FOSTER
Hazardous weather outlook, Jun 6, 4:18 AM EDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 418 AM EDT SAT JUN 6 2009 MEZ001>006-010-011-031-032-070830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 418 AM EDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT APPROACHING FROM THE WEST WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND INTO EARLY THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY THIS EVENING. MEZ015>017-029-030-070830- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 418 AM EDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-070830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 418 AM EDT SAT JUN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUDA
In the hours before
Special weather statement, Jun 6, 4:56 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 456 PM EDT SAT JUN 6 2009 MEZ001-002-004>006-062300- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 456 PM EDT SAT JUN 6 2009 ...SHOWERS WITH GUSTY WINDS TO AFFECT THE REGION... SHOWERS WITH ISOLATED THUNDERSTORMS WILL AFFECT THE REGION THROUGH 700PM. EXPECT GUSTY WINDS UP TO 45 MPH AS THESE SHOWERS MOVE THROUGH. FOSTER
Nearby
Severe Thunderstorm Warnings in Maine, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.